Thunderstorm Wind, Nassau
- When
- July 10, 2:35 PM EST
- Where
- Nassau County, 0.91 mi SE of Hedges
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.590, -81.590
A spotter estimated wind gusts to 60 mph.
A very moist and unstable airmass combined with sea breezes and a passing upper level short wave trough sparked scattered strong to severe storms over the area during the afternoon and evening hours. 2 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A very moist and unstable airmass combined with sea breezes and a passing upper level short wave trough sparked scattered strong to severe storms over the area during the afternoon and evening hours. Precipitable water values were 2-2.2 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 12:02 PM EST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 102 PM EDT THU JUL 10 2014 .SHORT TERM /THROUGH SATURDAY/... DEEP MOISTURE HAS SPREAD OVER THE REGION WITH SATELLITE BLENDED PWAT ESTIMATES OVER 2 INCHES. COMBINATION OF MID LEVEL SHORTWAVE TROUGH APPROCHING FROM THE WEST AND MOIST ATMOSPHERE HAD PRODUCED NUMEROUS STORMS OVER THE PANHANDLE AND THE SUWANNEE VALLEY BY NOON. HAVE INCREASED THE AREA OF LIKELY POPS OVER THE SUWANNEE VALLEY AND SE GA AS DEEP SWLY STEERING FLOW SLOWLY PUSHES STORMS NEWD. ALSO ENHANCING CONVECTION DURING THE AFTN/EVENING HOURS WILL BE A FRONTAL BOUNDARY SAGGING INTO S/CENTRAL GA. HAVE ADDED LIKELY POPS WHERE THE SEA BREEZES WILL MERGE THIS AFTN MAINLY BETWEEN HWY 301 AND I-95. HI-RES MODELS INDICATE THE ACTIVITY WILL CONTINUE WELL INTO THE EVENING FROM THE ALTAMAHA RIVER NEAR JESUP AND BRUNSWICK SOUTH THROUGH JAX METRO AREA TO THE OCALA NATIONAL FOREST. EXPECT THE ACTIVITY TO WANE BY 10 PM. RE- DEVELOPMENT LATE TONIGHT CAN BE EXPECTED ALONG THE GULF COAST. WET MICROBURSTS PRODUCING GUSTY WINDS IS THE MAIN CONCERN. MIN TEMPS WILL BE SEASONAL. FRI...BROAD SURFACE FRONT WILL LINGER OVER THE FORECAST AREA WHILE SW STEERING FLOW CONTINUES ALOFT AS A MEAN TROUGH CARVES OUT OVER THE SE REGION. THESE SYNOPTIC FEATURES COMBINED WITH HIGH MOISTURE CONTENT (PWATS OVER 2 INCHES) WILL FUEL WIDESPREAD SHOWERS/TSTORMS...WITH DEVELOPMENT INITIATING FIRST NEAR THE GULF COAST REGION. ACTIVITY WILL PROGRESS INLAND THROUGH MIDDAY WITH THE BEST CHANCES (60%) FOCUSED ACROSS THE INTERIOR DURING THE AFTN AND EARLY EVENING GENERALLY ALONG AND WEST OF I-95 AND I-75 WHERE SEA BREEZES/OUTFLOWS/INSTABILITY AND UPPER LEVEL DYNAMICS WILL PHASE. A FEW STRONG STORMS WILL BE POSSIBLE CAPABLE OF GUSTY DOWNBURSTS. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED. TEMPS WILL RISE TO NEAR 90 WITH DEBRIS CLOUDS AND EARLY CONVECTION LIMITING HEATING SOMEWHAT. CONVECTION WILL TAPPER OFF GRADUALLY AFTER SUNSET WITH SLOW DRIFT OFFSHORE OF THE ATLANTIC DURING THE EARLY EVENING. LOWS WILL FALL INTO THE LOW/MID 70S FRI NIGHT WITH SOME PATCHY LATE NIGHT FOG POSSIBLE WHERE HEAVY RAINFALL OCCURRED. SAT...MEAN RIDGING WILL EDGE NORTHWARD OVER N-CENTRAL FL WHICH WILL DECREASE UPPER LEVEL FORCING AND WEAKEN THE LOW LEVEL TROUGH AXIS OVER THE REGION. HOWEVER...HIGH MOISTURE CONTENT WILL REMAIN WITH A VERY LIGHT SOUTHERLY STEERING FLOW EXPECTED. THUS ANTICIPATED 40-50% COVERAGE OF AFTN SHOWERS/TSTORMS OVER INLAND AREAS AS SEA BREEZES BOTH TREK INLAND UNDER LIGHT FLOW. LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY. HIGHS WILL RISE INTO THE LOWER 90S INLAND TO UPPER 80S COAST. ONCE AGAIN PRECIP WILL GRADUALLY FADE INLAND AFTER SUNSET...AS LOW TEMPS FALL INTO THE LOW 70S INLAND SAT NIGHT TO MID 70S RIVER/COAST. .LONG TERM...SUN THROUGH THU... NEAR TO SLIGHTLY BELOW CLIMO RAIN CHANCES IN THE 30-40% RANGE EXPECTED SUN AND MON WITH THE BERMUDA RIDGE AXIS TEMPERING CONVECTION SOMEWHAT AS IT LINGERS OVER N-CENTRAL FL. TUE-THU THE RIDGE AXIS WILL SHIFT BACK TO THE SOUTH WITH A GRADUAL INCREASE IN RAIN CHANCES AS YET ANOTHER LOW LEVEL TROUGH SAGS SOUTHWARD OVER GA. DESPITE LOW LEVEL FORCING IN PLACE...THE GFS40 ADVERTISES PWATS FALLING BELOW 1.5 INCHES TUE AND HIGH PRESSURE REMAINS IN CONTROL ALOFT BOTH TUE/WED WHICH FAVORS ANOTHER PERIOD OF NEAR TO BELOW CLIMO RAIN CHANCES IN THE 30-40% RANGE. RAIN CHANCES RISE TO 40-50% INLAND THU AS UPPER RIDGING BREAKS DOWN AND MEAN LAYER TROUGHING BEGINS TO CARVE OUT OVER THE DEEP SOUTH. TEMPS WILL BE NEAR TO ABOVE CLIMO VALUES WITH HIGH PRESSURE ALOFT WITH HIGHS IN THE LOW/MID 90S INLAND NEAR 90/UPPER 80S COAST...AND MINS IN THE 70S. && .AVIATION... HAVE TSRA BEGINNING AT GNV AFTER 17Z AND WILL ADJUST FOR EARLIER START AT JAX...VQQ AND CRG. ACTIVITY WILL CONTINUE NEAR THE EAST COAST WELL INTO THE EVENING AND WILL KEEP VCTS UNTIL 02Z. MVFR VSBY WILL BE POSSIBLE AGAIN TONIGHT AT VQQ...GNV. && .MARINE... HIGH PRESSURE OVER THE WESTERN ATLC WILL PROVIDE SE-S FLOW THROUGH THE WEEKEND. NOCTURNAL SURGES WILL BE POSSIBLE WITH WINDS OCCASIONALLY GUSTING IN THE 15-20 KT RANGE. EARLY NEXT WEEK THE HIGH WILL DRIFT EAST AND PREVAILING WINDS WILL BE S-SW MON-TUE. SCATTERED SHOWERS/TSTMS CAN BE EXPECTED INTO FRIDAY AS A COLD FRONT STALLS AND WEAKENS TO THE NORTH OF THE REGION...WITH MAINLY ISOLATED ACTIVITY FOR THE WEEKEND THROUGH EARLY NEXT WEEK. RIP CURRENTS: LOW RISK THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 73 93 / 50 60 60 50 SSI 75 87 76 86 / 50 50 50 40 JAX 73 92 74 90 / 40 60 60 40 SGJ 75 88 75 86 / 30 50 40 30 GNV 71 91 71 89 / 40 60 60 50 OCF 72 90 71 89 / 30 60 60 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/ENYEDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 233 AM EDT THU JUL 10 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-111000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 233 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...FREQUENT LIGHTING STRIKES...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE FRIDAY...WITH COVERAGE DECREASING A LITTLE FOR THE WEEKEND INTO THE MIDDLE OF NEXT WEEK. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT THU JUL 10 2014
FLZ032-037-101900-
CLAY-PUTNAM-
225 PM EDT THU JUL 10 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY AND PUTNAM
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM
EDT...
AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST
OF KINGSLEY TO 5 MILES NORTHEAST OF LAKE GENEVA TO 6 MILES SOUTHWEST
OF KEYSTONE HEIGHTS...MOVING NORTHEAST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGSLEY...KEYSTONE
HEIGHTS...LAKE GENEVA...PUTNAM HALL...FLORAHOME...GEORGE'S LAKE AND
PENNEY FARMS THROUGH 300 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2974 8185 2970 8205 2972 8206 2988 8205
2997 8202 3003 8177
TIME...MOT...LOC 1825Z 227DEG 16KT 2994 8196 2984 8196
2971 8207
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 228 PM EDT THU JUL 10 2014 FLZ033-038-101900- FLAGLER-ST. JOHNS- 228 PM EDT THU JUL 10 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST. JOHNS AND FLAGLER COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT... AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER ST. JOHNS COUNTY...MOVING NORTH AT 10 MPH. THESE STRONG THUNDERSTORMS WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES THROUGH 300 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2977 8132 2965 8124 2956 8138 2966 8146 TIME...MOT...LOC 1828Z 191DEG 8KT 2965 8135 ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 251 PM EDT THU JUL 10 2014 FLZ024-025-101930- DUVAL-NASSAU- 251 PM EDT THU JUL 10 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL AND NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF ARLINGTON...MOVING NORTHWEST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND CRAIG FIELD...UNF...SAN MARCO...FORT CAROLINE... ARLINGTON...TALLYRAND...JACKSONVILLE...OCEANWAY...CISCO GARDENS AND JACKSONVILLE INTERNATIONAL ARPT THROUGH 330 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3038 8142 3023 8153 3042 8188 3064 8168 TIME...MOT...LOC 1851Z 133DEG 14KT 3039 8158 ENYEDI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT THU JUL 10 2014
FLZ033-102000-
ST. JOHNS-
310 PM EDT THU JUL 10 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST. JOHNS
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM
EDT...
AT 311 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST
OF BAKERSVILLE TO SPUDS...MOVING NORTH AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPUDS...HASTINGS...
ELKTON...BAKERSVILLE AND WORLD GOLF VILLAGE THROUGH 400 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2976 8140 2970 8152 2975 8152 2979 8155
3001 8161 3010 8152 3010 8148
TIME...MOT...LOC 1911Z 189DEG 11KT 2997 8154 2976 8149
ENYEDISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT THU JUL 10 2014
GAZ165-166-102015-
COASTAL CAMDEN-INLAND CAMDEN-
318 PM EDT THU JUL 10 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415
PM EDT...
AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST
OF KINGS FERRY TO 13 MILES SOUTH OF ST. MARYS...MOVING NORTHEAST AT
15 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND KINGS
FERRY...ST. MARYS...KINGSLAND...KINGS BAY BASE...HARRIETTS
BLUFF...DUNGENESS...CUMBERLAND ISLAND AND COLESBURG THROUGH 415 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 55 MPH CAN BE
EXPECTED. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3077 8145 3071 8144 3072 8161 3075 8166
3075 8173 3077 8176 3076 8178 3079 8181
3080 8187 3083 8190 3090 8189 3091 8191
3098 8189 3084 8141
TIME...MOT...LOC 1918Z 231DEG 12KT 3062 8197 3055 8147
SHASHYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 PM EDT THU JUL 10 2014
FLZ024-025-GAZ166-102000-
COASTAL CAMDEN-DUVAL-NASSAU-
328 PM EDT THU JUL 10 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN...DUVAL
AND NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 400 PM EDT...
AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST
OF YULEE TO YULEE TO 8 MILES SOUTHWEST OF AMELIA CITY...MOVING NORTH
AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TALBOT ISLAND...LITTLE TALBOT ISLAND...YULEE...AMELIA CITY...
FERNANDINA BEACH AND ST. MARYS THROUGH 400 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3038 8143 3057 8176 3074 8170 3074 8169
3077 8169 3073 8144 3070 8142 3060 8144
3052 8142 3051 8144 3049 8141 3047 8140
TIME...MOT...LOC 1928Z 188DEG 22KT 3069 8164 3064 8157
3053 8155
ENYEDIThe Jacksonville radar (KJAX), 16 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
2 thunderstorm wind. Local standard time, as filed.
A spotter estimated wind gusts to 60 mph.
A chain link fence was blown off of its poles at Yulee High School.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532557, 532556.